Advertisement - Hide this advert





Author Topic: new to board  (Read 1737 times)

0 Members and 1 Guest are viewing this topic.

Offline sabrina45

  • MICROgeek (<20 posts)
  • *
  • Posts: 3
  • Liked: 0
new to board
« on: February 04, 2005, 11:47:00 PM »
Hi, I live in RI and just joined the board. I have OA in both knees which my OS said upon viewing my x-ray, "Are shot." I will be trying out my 1st Synvsic injection on Monday. After reading everything here, I have mixed feelings. First, I doubt the synvsic will be helpful, I am too far gone. Second, I am apprehensive about all the after pain(?). i wrote to Nicloe who was very encouraging, God bless her. I am now introducing myself to the board. The only other board I have ever done is the Siegfried and Roy information board. I have worked a 12 step program for over 19 years now and have good spiritual values. I know how important encouragement is to the spirit of all of us who suffer knee pain. Has anyone done the injections where their knees are gone? I have heard that TKR is better when you are older which I am. Some benefit :-\...My doctor will 'plan' on 1 shot, 1 knee, etc over a 6 week period. I hope he knows his stuff. I just joined LA Weight Loss I only need to lose about 20 lbs. I thought taking the weight off that I don't need would help no matter what. Now I am reading that there is a wt. gain with the injections. ??? Than All of you,
Eileen

Offline cjd72

  • Regular Poster
  • ***
  • Posts: 81
  • Liked: 0
  • Hello Nurse!
Re: new to board
« Reply #1 on: February 05, 2005, 12:06:54 AM »
Hi Eileen,
Weight gain? Not trying to be sarcastic  :), but that is a new one to me. I've read more than I care to remember about Synvisc, Hylan, and anything like it and never come across weight gain. I'm just courious, where did you hear or read that?

Chris
11/28/97 - Fall from 24ft landed on my knees, Broken Femur, femorial nail
11/12/98 - Femorial nail removed
12/13/04 - OA in both knees, both tri-compartmental degeneration

Offline sabrina45

  • MICROgeek (<20 posts)
  • *
  • Posts: 3
  • Liked: 0
Re: new to board
« Reply #2 on: February 05, 2005, 01:20:14 AM »
Hi Chris, I read it on this very board today. A member goes to TOPS and was gaining weight. I don't recall under which posting I read it but it was not terribly far back in time. Thank You for the reply.
Eileen

Offline cjd72

  • Regular Poster
  • ***
  • Posts: 81
  • Liked: 0
  • Hello Nurse!
Re: new to board
« Reply #3 on: February 10, 2005, 05:41:09 PM »
Hi Eileen,
I suspect the weight gain has more to do with those people that end up with extended soreness in the knees after the injections...i.e...their toosh is parked on the couch for 3 weeks straight instead of being up and about.

I can identify with that, as one of my shots locked up my knee for a couple hours, and boy did it hurt. So I most likely wouldn't move much either if it hurt like that for several days or weeks, and therefore would make it much more likely that I'd gain weight too. Fortunately I didn't have much trouble with my injections and I became more active after the second week, and lost a couple pounds. :)

Chris
11/28/97 - Fall from 24ft landed on my knees, Broken Femur, femorial nail
11/12/98 - Femorial nail removed
12/13/04 - OA in both knees, both tri-compartmental degeneration

Offline nicole

  • MINIgeek (20-50 posts)
  • **
  • Posts: 27
  • Liked: 0
  • It's our turn to play
    • Dallas Diamonds Football
Re: new to board
« Reply #4 on: February 27, 2005, 01:57:42 AM »
Yeah, that weight gain hit me after my second and third surgeries :)  The gain was from a huge reduction in my normal activity level and my horrible habit of eating whenever I am sitting!  ::)  I had zero pain from the synvisc injections, not during or after.  Of course, they also don't seem to be helping, but my OS said I needed to wait three months before deciding it didn't work at all, it could take up to that long.

How have the injections been going for you, Eileen?















support